Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 43, NWS Key West, FL

October 24, 2017

NWS Key West, FL issued this small craft advisory at Oct 24, 2017, 4:20 PM EDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2017, 4:20 PM EDT (20:20 UTC)
Expired
Oct 26, 2017, 5:00 AM EDT
In force
37 hr
Issued by
NWS Key West, FL

The text

As transmitted.

152 
WHUS72 KKEY 242020
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
420 PM EDT TUE OCT 24 2017

GMZ033-034-250300-
/O.NEW.KKEY.SC.Y.0043.171024T2020Z-171025T0300Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
420 PM EDT TUE OCT 24 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO. 

* WINDS...SUSTAINED SOUTHWEST SURFACE WINDS NEAR 10 KNOTS WILL
  SHIFT TO NORTHWEST TO NORTH AND INCREASE TO NEAR 20 KNOTS AFTER
  MIDNIGHT TONIGHT. 

* WAVES/SEAS...SEAS WILL BUILD TO AS HIGH AS 6 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$

BS
6 follow-up statements
487 
WHUS72 KKEY 250226
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1026 PM EDT TUE OCT 24 2017

GMZ033-034-250900-
/O.EXT.KKEY.SC.Y.0043.000000T0000Z-171025T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
1026 PM EDT TUE OCT 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...NORTH WINDS WILL INCREASE TO NEAR 20 KNOTS AFTER 
  MIDNIGHT. 

* WAVES/SEAS...SEAS WILL BUILD TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
316 
WHUS72 KKEY 250750
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
350 AM EDT WED OCT 25 2017

GMZ031-032-035-042>044-052>055-072>075-251600-
/O.EXB.KKEY.SC.Y.0043.171025T0900Z-171025T2100Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
350 AM EDT WED OCT 25 2017

...SMALL CRAFT ADVISORY IS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY. 

* WINDS...NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS THIS
  MORNING.

* WAVES/SEAS...SEAS WILL BUILD TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ033-034-251600-
/O.EXT.KKEY.SC.Y.0043.000000T0000Z-171025T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
350 AM EDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS BEFORE
  SUNRISE.
 
* WAVES/SEAS...SEAS WILL BUILD TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

BWC
646 
WHUS72 KKEY 251442
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1042 AM EDT WED OCT 25 2017

GMZ031>035-042>044-052>055-072>075-252100-
/O.CON.KKEY.SC.Y.0043.000000T0000Z-171025T2100Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1042 AM EDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...NORTH WINDS WILL NEAR 20 TO 25 KNOTS. 

* WAVES/SEAS...SEAS WILL BUILD TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
888 
WHUS72 KKEY 252025
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 PM EDT WED OCT 25 2017

GMZ031>035-042>044-052>055-072>075-260300-
/O.EXT.KKEY.SC.Y.0043.000000T0000Z-171026T0300Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
425 PM EDT WED OCT 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTH WINDS WILL NEAR 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS WILL PEAK NEAR 8 TO 9 FEET IN THE DEEPER
  WATERS OF THE GULF AND THE FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

11/FLING
068 
WHUS72 KKEY 260231
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1031 PM EDT WED OCT 25 2017

GMZ031>035-042>044-052>055-072>075-260900-
/O.EXT.KKEY.SC.Y.0043.000000T0000Z-171026T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1031 PM EDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...NORTH WINDS WILL NEAR 20 KNOTS.

* WAVES/SEAS...SEAS WILL PEAK NEAR 7 FEET IN THE DEEPER WATERS OF
  THE GULF AND THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

FLING
498 
WHUS72 KKEY 260758
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
358 AM EDT THU OCT 26 2017

GMZ031>035-042>044-052>055-072>075-260900-
/O.CON.KKEY.SC.Y.0043.000000T0000Z-171026T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
358 AM EDT THU OCT 26 2017

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

WINDS ACROSS THE STRAITS OF FLORIDA AND HAWK CHANNEL HAVE
DECREASED BELOW ADVISORY CRITERIA, AS A RESULT, THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. SMALL CRAFT SHOULD EXERCISE CAUTION
OVER THESE WATERS UNTIL WINDS DECREASE LATER THIS MORNING.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 2:11 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Oct 24, 2:11 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Key West FL
211 PM EDT Tue Oct 24 2017

.DISCUSSION...
.CURRENTLY...
KBYX detects scattered showers and widely separated thunderstorms
throughout the forecast area. Skies over the island chain are
partly cloudy. Winds over land are south near 10 mph. C-MAN winds,
on average, are south to southwest at 10 to 15 knots. Temperatures
are in the mid to upper 80s.

.SHORT TERM (Tonight through Thursday night)...
A cold front will pass through the Florida Keys late tonight. An
area of high pressure will build eastward across the Gulf of
Mexico Wednesday and Wednesday night. This area of high pressure
will move to the northeast up the coast of the southeastern United
States Thursday and Thursday night. Rain chances in the short term
portion of the forecast will be highest tonight ahead of the
aforementioned approaching cold front.

&&

.LONG TERM (Friday through Tuesday)...
An area of low pressure will be located over the northwestern
Caribbean Sea Friday and Friday night. This area of low pressure
may enter the southeastern Gulf of Mexico Saturday or Saturday
night. A cold front may pass through the Florida Keys Sunday. An
area of high pressure will remain north of South Florida early
next week. Rain chances in the long term portion of the forecast
will be highest Saturday and Saturday night.

&&

.MARINE...
A Small Craft Advisory will be in effect for the coastal waters of
the offshore Gulf of Mexico tonight due to surface winds shifting
to northwest to north and increasing to near 20 knots. A Small
Craft Advisory will likely be required for all Keys coastal waters
Wednesday and Wednesday night. A Small Craft Advisory may be
required for the coastal waters of the Florida Straits Thursday.
No advisories expected Thursday night. A Small Craft Advisory may
be required for the coastal waters of the Atlantic and offshore
Gulf of Mexico Friday. A Small Craft Advisory will likely be
required for the coastal waters of the Atlantic and offshore Gulf
of Mexico Friday night and Saturday. A Small Craft Advisory will
likely be required for all Keys coastal waters Saturday night
through at least Sunday night.

&&

.AVIATION...
VFR conditions will prevail at both the Key West and Marathon
terminals through this evening. After midnight, a cold front will
pass through the Keys from west to east. This will bring a line of
showers over both terminals from about midnight to 6 am. MVFR to
brief IFR conditions can be expected at either terminal during this
time. Surface winds before the frontal passage will be light and
variable, switching to northwest at 15 to 20 knots after the front
passes through.

&&

.CLIMATE...
On this date in Florida Keys weather history, in 2005, Hurricane
Wilma rapidly progressed to the northeast across the Gulf of
Mexico, north-northwest of the Florida Keys, during the early
morning hours as it intensified. The City of Key West estimated up
to 35 percent of municipal vehicles were flooded. About 60 percent
of Key West was inundated by saltwater. Numerous homes and
businesses were flooded in the Florida Keys and the Overseas
Highway was flooded in many locations in Marathon and Grassy Key.
A wind gust near 135 mph was estimated by National Park Service
personnel at Fort Jefferson in Dry Tortugas National Park.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  75 79 67 77 / 90 40 0 0
Marathon  74 79 66 76 / 90 40 0 0

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ033-034.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....Devanas
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 24, 7:30 AM EDT, 8 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
730 AM EDT Tue Oct 24 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-251000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
730 AM EDT Tue Oct 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms will impact the Florida Keys,
as well as nearshore and offshore waters surrounding the island
chain today and tonight. The primary thunderstorm hazard is cloud
to surface lightning strikes.

A Small Craft Advisory will likely be required for the coastal
waters of the offshore Gulf of Mexico tonight. A Small Craft
Advisory may be required for the coastal waters of the Florida
Straits tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A Small Craft Advisory will likely be required for all Keys
coastal waters Wednesday and Wednesday night. A Small Craft
Advisory will likely be required for the coastal waters of the
Florida Straits Thursday.

No hazardous weather is expected at this time for Thursday night.

A Small Craft Advisory may be required for the coastal waters of
the Atlantic and offshore Gulf of Mexico Friday and Friday night.

Isolated thunderstorms are possible along the Florida Keys, as
well as over nearshore and offshore waters adjacent to the island
chain Friday night through Monday. The primary thunderstorm hazard
will be cloud to surface lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BS

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.